Alabama, 2006Damaging Wind in Alabama, April 7, 2006
April 7, 2006 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 7, 10:03 PM CST, 57 minutes earlier.
Area forecast discussion, Apr 7, 10:03 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1103 PM CDT FRI APR 7 2006
...SEVERE WEATHER OUTBREAK WITH TORNADOES UNDERWAY ACROSS
CENTRAL ALABAMA TONIGHT...
.UPDATE...MESOSCALE UPDATE.
THE ENVIRONMENT ACROSS CENTRAL ALABAMA IS BECOMING MORE
CONDUCIVE FOR A LARGE OUTBREAK OF TORNADOES...DAMAGING WIND...
AND LARGE HAIL.
THE HIGHEST RISK STILL REMAINS NORTH OF INTERSTATE 59 THROUGH
3 AM CDT. A DEVELOPING SQUALL LINE OVER WEST MISSISSIPPI WILL
QUICKLY MOVE EAST AND BRING WIDESPREAD DAMAGING WINDS AND ADDITIONAL
TORNADOES TO CENTRAL ALABAMA...MAINLY NORTH OF A DEMOPOLIS TO
AUBURN LINE.
&&
.DISCUSSION...
A WIDESPREAD OUTBREAK OF SEVERE WEATHER WILL OCCUR TONIGHT
ACROSS CENTRAL ALABAMA.
AFTER LOOKING AT MESOSCALE FEATURES SUCH AS LIFT...MOISTURE...
WIND...AND INSTABILITY...CONFIDENCE OF AN OUTBREAK OCCURRING IS
INCREASING BY THE MINUTE.
AT 1045 PM CST...SCATTERED TO NUMEROUS THUNDERSTORMS...SOME OF
WHICH ARE SEVERE AND TORNADIC...STRETCHED ALONG A GREENWOOD
MISSISSIPPI TO HUNTSVILLE LINE. THE MOST DANGEROUS STORMS
ACROSS ALABAMA WERE OCCURRING FROM LAMAR TO MADISON COUNTY.
SIGNIFICANT DAMAGE...POSSIBLY FROM TORNADOES...HAS BEEN REPORTED
IN MARION AND WINSTON COUNTIES...PARTICULARLY NEAR HALEYVILLE.
AN ENHANCED THREAT FOR TORNADOES...POSSIBLY SIGNIFICANT...AND
DAMAGING WINDS OVER 80 MPH EXISTS NORTH OF A REFORM TO ONEONTA LINE
THROUGH 1 AM CDT. THE VERNON...FAYETTE...DOUBLE SPRINGS...AND
JASPER AREAS SHOULD BE ON VERY HIGH GUARD FOR DANGEROUS WEATHER
OVER THE NEXT FEW HOURS.
THE ATMOSPHERE IS CONDUCIVE FOR SEVERE WEATHER...AND THE THREAT
IS INCREASING...EVEN THIS TIME OF NIGHT WINDS THROUGHOUT THE
ATMOSPHERE HAVE INCREASED...ESPECIALLY IN THE LOW LEVELS WHERE
850 MB WINDS...5000 FEET ABOVE THE SURFACE...HAVE INCREASED TO
50 TO 60 KTS. AS A RESULT...0-1 KM AND 0-3 HELICITY VALUES HAVE
INCREASED CONSIDERABLY TO SUPPORT SUPERCELL THUNDERSTORMS AND
TORNADOES...PARTICULARLY NORTH OF INTERSTATE 59. INSTABILITY IS
INCREASING AS WELL WITH LIFTED INDICES IN THE -3 TO -5 DEGREE RANGE
ACROSS WEST ALABAMA AS TEMPERATURES WERE STEADY IN THE LOWER TO
MID 70S...DEWPOINTS INCREASING INTO THE LOWER AND MID 60S...AND
UPPER LEVELS GETTING COLDER WITH THE APPROACH OF THE UPPER LOW.
SEVERE STORMS WILL EXPAND SOUTH AND EAST THROUGH THE NIGHT.
A SQUALL LINE HAS DEVELOPED ACROSS WEST MISSISSIPPI AND WILL
CONTINUE TO MOVE EAST THROUGH THE NIGHT...BRINGING PRIMARILY
DAMAGING WINDS...BUT TORNADOES MAY OCCUR AS WELL.
BELIEVE THE TUSCALOOSA AND BIRMINGHAM AREAS WILL NOT EXPERIENCE
ANY SEVERE WEATHER UNTIL 1 OR 2 AM CDT. THE LINE WILL CONTINUE TO
MOVE EAST...REACHING ANNISTON AND DEMOPOLIS BY 3 OR 4 AM CDT...
MONTGOMERY BETWEEN 5 AND 7 AM CDT...THEN MOVE OUT OF BARBOUR
COUNTY AROUND 9 AM CDT.
ALL PERSONS IN CENTRAL ALABAMA SHOULD STAY ON GUARD TONIGHT FOR
POSSIBLE WARNINGS. THIS IS A DANGEROUS SITUATION.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY IN EFFECT ALL AREAS UNTIL 4 AM CDT SATURDAY.
&&
MBS/91
Hazardous weather outlook, Apr 7, 9:35 PM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1035 PM CDT FRI APR 7 2006
ALZ011>015-017>050-081130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1035 PM CDT FRI APR 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
...HIGH RISK OF SEVERE THUNDERSTORMS WITH SIGNIFICANT TORNADOES
POSSIBLE ACROSS NORTH ALABAMA...
AT THIS TIME A HIGH RISK OF SEVERE WEATHER EXISTS OVER PORTIONS OF
NORTH CENTRAL AND NORTHWESTERN ALABAMA...GENERALLY ALONG AND NORTH OF
A LINE FROM ALICEVILLE...TO TUSCALOOSA...TO BIRMINGHAM...TO GADSDEN.
SUPERCELL THUNDERSTORMS HAVE ENTERED MARION AND WINSTON COUNTIES WITH
REPORTS OF TORNADO DAMAGE...LARGE HAIL...AND DAMAGING WINDS. THE
STORMS WILL GRADUALLY MOVE SOUTHEASTWARD AND AFFECT THE INTERSTATE
59 CORRIDOR BY 2 AM. THE THREAT OF STRONG...LONG TRACK TORNADOES
CONTINUES THROUGH 4 AM.
FOR AREAS FARTHER SOUTH AND EAST...SEVERE WEATHER WILL BEGIN TO
AFFECT THESE AREAS BETWEEN 1 AND 3 AM. SUPERCELLS CANNOT BE RULED
OUT IN THIS RISK AREA...BUT THE MOST LIKELY SCENARIO IS FOR
THUNDERSTORMS TO EVOLVE INTO A LINE CONTAINING EMBEDDED SUPERCELLS
AND MOVE ACROSS THIS RISK AREA. THESE STORMS WILL HAVE THE POTENTIAL
OF PRODUCING TORNADOES...LARGE HAIL...DAMAGING WINDS...DEADLY
LIGHTNING AND HEAVY RAIN. THE RISK WILL LAST THROUGH THE OVERNIGHT
HOURS.
ADDITIONALLY...INCREASING SOUTHERLY WINDS AHEAD OF THE MAIN SYSTEM
WILL PRODUCE SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO
35 MPH TONIGHT. A LAKE WIND ADVISORY IS IN EFFECT THROUGH 4 AM
SATURDAY.
STAY TUNED TO FURTHER STATEMENTS ON THIS POTENTIALLY DANGEROUS
WEATHER EVENT AND SPECIFICALLY THE ADJUSTMENTS IN THE TIMING OF THE
EVENT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
...SEVERE WEATHER MAY CONTINUE OVER PORTIONS OF SOUTHEAST ALABAMA
THROUGH SATURDAY MORNING...
SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE ALONG AND SOUTH OF A LINE FROM SELMA...TO CLANTON...
LAFAYETTE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL BE NECESSARY TONIGHT.
In the hours before
Local storm report, Apr 7, 9:51 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1051 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TORNADO 5 N DOUBLE SPRINGS 34.22N 87.40W
04/07/2006 WINSTON AL EMERGENCY MNGR
TREES DOWN AND MOBILE HOME DAMAGED FROM POSSIBLE TORNADO.
&&
DCWLocal storm report, Apr 7, 9:56 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1056 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 3 S BRILLIANT 33.97N 87.78W
04/07/2006 E0.75 INCH MARION AL EMERGENCY MNGR
PENNY SIZE HAIL.
&&
DCWLocal storm report, Apr 7, 9:59 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1059 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM FUNNEL CLOUD 3 N WINFIELD 33.97N 87.80W
04/07/2006 MARION AL PUBLIC
PUBLIC REPORTED FUNNEL CLOUD 3 MILES NORTH OF WINFIELD ON
HIGHWAY 129.
&&
DCWLocal storm report, Apr 7, 10:24 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1124 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM HAIL 6 E DOUBLE SPRINGS 34.15N 87.30W
04/07/2006 E1.75 INCH WINSTON AL LAW ENFORCEMENT
DOUBLE SPRINGS 911 REPORTED GOLF BALL SIZE HAIL IN THE
LAKESHORE COMMUNITY NEAR US 278 AND COUNTY ROAD
73...BETWEEN ADDISON AND DOUBLE SPRINGS.
&&
DCWLocal storm report, Apr 7, 10:28 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1128 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL 6 SW ADDISON 34.14N 87.25W
04/07/2006 E1.00 INCH WINSTON AL EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL WAS REPORTED IN THE HOUSTON
COMMUNITY.
&&
LINHARESLocal storm report, Apr 7, 10:29 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1129 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM HAIL 2 N WINFIELD 33.96N 87.80W
04/07/2006 E0.75 INCH MARION AL EMERGENCY MNGR
PENNY SIZE HAIL ON HIGHWAY 129.
&&
DCWThunderstorm Wind, Fayette
- When
- April 7, 11:00 PM CST to 11:45 PM CST
- Where
- Fayette County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.733, -87.750
Trees were downed countywide, with the biggest concentration in the town of Berry, where one home was damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Tennessee, April 7, 20067 deaths · 121 injured · $69 million · F3 · 1 event
- Tornadoes in Tennessee, April 7, 20063 deaths · $600,000 · F1 · 2 events
- Tornado in Tennessee, April 7, 20067 injured · $10 million · F3 · 1 event
- Tornado in Tennessee, April 7, 2006$5.0 million · F3 · 1 event
- Tornadoes and Flooding in Georgia, April 7 to 8, 20062 injured · $11 million · F2 · 48 events
- Tornadoes and Hail in Tennessee, April 7, 20065 injured · $2.5 million · F2 · 42 events
- Tornado in Kentucky, April 7, 20064 injured · $1.4 million · F2 · 1 event
- Tornado in Tennessee, April 7, 20064 injured · $4.0 million · F1 · 1 event
- Hail and Damaging Winds in Tennessee, April 7, 20061 injured · $1.0 million · 4 in hail · 65 events
- Tornadoes in Tennessee, April 7, 2006$300,000 · F2 · 2 events
- Tornado in Kentucky, April 7, 2006$175,000 · F2 · 1 event
- Hail and Damaging Winds in West Virginia, April 7, 20063 injured · $1.3 million · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504189.